Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 393, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 6, 2019, 3:56 PM MDT for Carbon County, Wyoming. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2019, 3:56 PM MDT (21:56 UTC)
- Expired
- Sep 6, 2019, 5:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2621 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:51 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 6, 2:51 PM MDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 251 PM MDT Fri Sep 6 2019 .SHORT TERM...(This evening through Sunday night) Issued at 251 PM MDT Fri Sep 6 2019 Sctd showers and tstms popping out west over mainly Albany county attm. Expect this to continue with activity spreading slowly east through early this evening. Best instability along and east of the Laramie range with it falling off towards the Panhandle so activity may have some difficulty making much progress into the Panhandle this evening. Activity will end later this evening as a shortwave moves east and a surface trough moves across the CWA overnight. Saturday should be warm and mainly dry with some breeziness around the mtns. Cool front then sweeps south across the CWA Saturday evening. Significant upper trough moves into the Pacific NW Sunday with a decent shortwave progged to move across the CWA late Sunday. Should see another round of showers and storms develop Sunday afternoon with some strong to severe storms possible into Sunday evening. .LONG TERM...(Monday through Friday) Issued at 251 PM MDT Fri Sep 6 2019 Mainly dry Monday and Tuesday ahead of the next upper trough that will dig along the western part of the country. Weds through Friday looking cooler and unsettled as the trough moves by the region. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1125 AM MDT Fri Sep 6 2019 Latest water vapor loop was showing very defined shortwave moving through Idaho and western Utah. This feature will continue to progress its way through the TAF sites late this afternoon and tonight. Ahead of this shortwave, we are anticipating thunderstorms to develop along the Laramie Range. A few of these storms may be capable of becoming severe initially near KCYS and KLAR, but these storms will quickly lose there energy as they move east into the more stable environment. However, any leftover shower activity may produce some gusty winds. Ceilings will generally stay in the VFR category through the period with the wind shifting to the west-northwest and becoming gusty after the && .FIRE WEATHER... Issued at 251 PM MDT Fri Sep 6 2019 Fire weather concerns are expected to be on the low side through the weekend into early next week. There will be pretty good chances for showers and storms into this evening before mainly dry conditions on Saturday. Another good chance for showers and storms is seen for Sunday then a drier regime looks to set in early next week. Monday into Tuesday still looking rather windy around the mountains. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...REC FIRE WEATHER...RE
Hazardous weather outlook, Sep 6, 4:57 AM MDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 457 AM MDT Fri Sep 6 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 071100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 457 AM MDT Fri Sep 6 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong to severe storms are possible this afternoon as thunderstorms form over the Laramie Range and move east. Large hail....damaging downburst winds and heavy rainfall are possible with these storms. Storms will move into the Nebraska Panhandle by late afternoon into the early evening hours. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Strong to severe storms are again expected Sunday afternoon through the early evening hours as a strong low pressure system moves through the area. .Spotter information statement... Spotter activation may be needed along the I-25 corridor after 1 PM. Spotter activation may be needed along and east of a line from Lusk to Torrington to Pine Bluffs after 3PM this afternoon through 8PM this evening. WYZ104-105-109>115-071100- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 457 AM MDT Fri Sep 6 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A strong low pressure system expected to move through southeast Wyoming Sunday, bringing widespread showers and thunderstorms to the area. Strong west to southwest winds gusting to 60 mph are possible Sunday afternoon into Monday morning that would impact travel on Interstate 80 near Arlington. .Spotter information statement... Spotter activation will not be needed today and tonight.
In the hours before
Special weather statement, Sep 6, 1:46 PM MDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Cheyenne WY 146 PM MDT Fri Sep 6 2019 WYZ115-062030- Laramie Valley WY- 146 PM MDT Fri Sep 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALBANY COUNTY UNTIL 230 PM MDT... At 146 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Lake Hattie Reservoir, or 13 miles west of Laramie, moving northeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Albany County. This includes Interstate 80 in Wyoming between mile markers 295 and 303. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4132 10590 4140 10591 4147 10576 4136 10569 TIME...MOT...LOC 1946Z 246DEG 8KT 4138 10583 Cox
Special weather statement, Sep 6, 2:29 PM MDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Cheyenne WY 229 PM MDT Fri Sep 6 2019 WYZ115-062115- Laramie Valley WY- 229 PM MDT Fri Sep 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALBANY COUNTY UNTIL 315 PM MDT... At 228 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Lake Hattie Reservoir, or 10 miles west of Laramie, moving southeast at 10 mph. Nickel size hail will be possible with this storm. This storm will remain over mainly rural areas of south central Albany County. This includes Interstate 80 in Wyoming between mile markers 301 and 305. LAT...LON 4131 10590 4139 10573 4124 10561 4117 10582 TIME...MOT...LOC 2028Z 329DEG 9KT 4129 10579 Cox
Special weather statement, Sep 6, 2:45 PM MDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Cheyenne WY 245 PM MDT Fri Sep 6 2019 WYZ115-116-062130- South Laramie Range WY-Laramie Valley WY- 245 PM MDT Fri Sep 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL 330 PM MDT... At 245 PM MDT, Doppler radar was tracking a strong thunderstorm near Laramie, moving east at 15 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Laramie, Tie City Campground, Yellow Pine Campground and University Of Wyoming War Memorial Stadium. This includes Interstate 80 in Wyoming between mile markers 304 and 325. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4121 10574 4139 10573 4142 10543 4120 10540 TIME...MOT...LOC 2045Z 271DEG 14KT 4130 10564 Cox
Special weather statement, Sep 6, 2:50 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
250 PM MDT Fri Sep 6 2019
WYZ109-111-112-062130-
Sierra Madre Range WY-Central Carbon County WY-
Southwest Carbon County WY-
250 PM MDT Fri Sep 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARBON COUNTY UNTIL
330 PM MDT...
At 250 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Wamsutter to 7 miles southwest
of Dad. Movement was east at 30 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dad.
LAT...LON 4166 10746 4124 10736 4121 10789 4128 10792
4166 10793
TIME...MOT...LOC 2050Z 261DEG 27KT 4181 10796 4123 10783
CoxSpecial weather statement, Sep 6, 3:29 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
329 PM MDT Fri Sep 6 2019
WYZ104-109-111>113-062230-
Sierra Madre Range WY-Upper North Platte River Basin WY-
Central Carbon County WY-Ferris/Seminoe/Shirley Mountains WY-
Southwest Carbon County WY-
329 PM MDT Fri Sep 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARBON COUNTY UNTIL 430
PM MDT...
At 329 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Chain Lakes to 15 miles
southwest of Teton Reservoir. Movement was northeast at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Rawlins, Sinclair, Muddy Gap, Separation Lake and Teton Reservoir.
This includes Interstate 80 in Wyoming between mile markers 200 and
223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4166 10781 4166 10751 4243 10752 4243 10741
4148 10690 4124 10747
TIME...MOT...LOC 2129Z 211DEG 22KT 4213 10783 4147 10749
BrothersThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:36 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Sep 5, 8:21 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Sep 5, 8:46 PM MDT | Special Weather Statement | CYS | Laramie | 44 min |
| Sep 6, 12:39 AM MDT | Special Weather Statement | CYS | Niobrara | 36 min |
| Sep 6, 1:46 PM MDT | Special Weather Statement | CYS | Albany | 44 min |
| Sep 6, 2:29 PM MDT | Special Weather Statement | CYS | Albany | 46 min |
| Sep 6, 2:45 PM MDT | Special Weather Statement | CYS | Albany | 45 min |
| Sep 6, 2:50 PM MDT | Special Weather Statement | CYS | 40 min | |
| Sep 6, 3:29 PM MDT | Special Weather Statement | CYS | Carbon | 61 min |
| Sep 6, 4:14 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| Sep 6, 4:24 PM MDT | Special Weather Statement | CYS | Platte | 51 min |
| Sep 6, 4:28 PM MDT | Flash Flood Warning | CYS | Albany, Platte | 95 min |
| Sep 6, 4:39 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 34 min |
| Sep 6, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 76 min |
| Sep 6, 4:54 PM MDT | Special Weather Statement | CYS | Albany, Carbon | 66 min |
| Sep 6, 5:53 PM MDT | Special Weather Statement | CYS | Albany, Converse, Platte | 67 min |
| Sep 5, 9:58 PM MDT | Special Weather Statement | CYS | Kimball | 47 min |
| Sep 6, 12:26 AM MDT | Special Weather Statement | CYS | Scotts Bluff | 34 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.